How soon should I start to feel better after taking Levo?

I've posted a few times before and am grateful for responses. I'm just concerned now because I'm still feeling bad.

After RAI on 3rd August I became hyper until suddenly at the beginning of November I plummeted into hypo. My recent results:

Nov 6th:

Tsh was 52 (range .38 to 4.7)

T4 was less than 4 (range 10 to 23)

I started 50 mg of Levo on 7th Nov, increased to 75mg on 21st Nov.

7th Dec

Tsh - 33.5

T4 - 17

T3 - 3.5 (range 2.7 to 6.6)

I'm also now on Calcium and Vit D supplements.

Last week I thought I was starting to feel better but this week I'm feeling really rough again. So tired, migraines back and head feeling bad almost al the time. I'm worried because I've been off sick since the beginning of Nov - I'm signed off till Jan 3rd and was hoping when I see the GP then I would be able to get back to work - but not the way I'm feeling now. I don't see the Endo again till Feb. Should I still feel this bad?

Thanks

Lily

5 Replies

oldestnewest
  • Your TSH is way too high. No wonder you are still filling ill. I would book an appointment with your GP. He should be able to increase your thyroxine without you seeing your endo. In fact he would be negligent if he didn't.

    Bear in mind that once you are on the correct dose (which I suspect will be significantly higher than 75mcg) it may still take a while to fully recover but most people get there within a few months on the right dose of levo.

    I hope that helps

    Carolyn x

  • Thanks Carolyn,

    I'm thinking about ringing the surgery to see what the GP says - just not coping very well here. I'm not sure now what was worse, being hyper or hypo. I know hyper was bad for me but this seems to be going on for so long now and I just want my life back. Sorry - feeling sorry for myself today.

    Lily

  • Hi You may also need T3 prescribed. This usually lowers the TSH. Although, your FT3 is in range it is very low, perhaps you can persuade the GP to try a very low dose of T3. Split the doses 12 hours apart if possible. When you start with it, very good docs recommend to start on 5 mcg, split and take a month to build up to the required dose. T3 ,anyway takes a month on the recommended dose to reach optimum level. I hope this helps.

    Jackie

  • Thanks Jackie,

    I'll try to get hold of my GP to see what she says but I think she'll want to wait until I see the Endo in early Feb. She's never had a patient with Graves or who's had RAI and admits that I know more about it that she does. But I'm don't really understand what t my body's doing - I have thought about ringing the Endo but, although he will talk to me, he is very patronising and makes me feel like a stupid child.

    Lily

  • Lily,

    Try e mailing him via the secretary. then you can be sure he will receive it Also you can think and put what you want to say..Do you see another specialist? if asked they would write a letter to the endo, it is much more forceful that way. it sounds as if Gp just been vary careful, a common fault, I often have that problem as I am on so many dangerous drugs, frustrating!.

    Jackie

You may also like...